Advertisement

Geometriae Dedicata

, Volume 119, Issue 1, pp 121–140 | Cite as

Quantitative Recurrence and Large Deviations for Teichmuller Geodesic Flow

  • Jayadev S. Athreya
Article

Abstract

We prove quantitative recurrence and large deviations results for the Teichmuller geodesic flow on connected components of strata of the moduli space Q g of holomorphic unit-area quadratic differentials on a compact genus g ≥ 2 surface.

Keywords

Moduli spaces Geodesic flow Large deviations 

Mathematics subject classifications (2000)

32G15 37A10 

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. 1.
    Avila, A., Gouezel, S., Yoccoz, J.-C.: Exponential mixing for thev Teichmuller flow. Preprint, 2005. arxiv.org/math.DS/0511614Google Scholar
  2. 2.
    Bufetov, A.: Decay of correlations for the Rauzy-Veech-Zorich induction map on the space of interval exchange transformations and the central limit theorem for the Teichmueller flow on the moduli space of Abelian differentials. preprint, 2005. arxiv.org/math.DS/0506222Google Scholar
  3. 3.
    Cheung Y. (2004). Slowly divergent geodesics in moduli space. Conform. Geom. Dynam. 8:167–189MATHCrossRefMathSciNetGoogle Scholar
  4. 4.
    Cheung, Y., Masur, H.: A divergent Teichmuller geodesic with uniquely ergodic vertical foliation. Preprint, 2005, arxiv.org/math.DS/0501296Google Scholar
  5. 5.
    Cheung, Y., Masur, H.: Minimal nonergodic directions on genus 2 translation surfaces. To appear in Ergodic Theory Dynam. Systems (2005) arxiv.org/math.DS/0501286Google Scholar
  6. 6.
    Durrett, R.: Probability: Theory and Examples, 2nd edn. Duxbury Press (1996)Google Scholar
  7. 7.
    Eskin, A., Margulis, G.: Recurrence properties of random walks on finite volume homogeneous manifolds. In: Random Walks and Geometry, Walter de Gruyter GmbH and Co. KG, Berlin pp. 431–444 (2004).Google Scholar
  8. 8.
    Eskin A., Masur H. (2001). Asymptotic Formulas on Flat Surfaces. Ergodic Theory Dynam. Systems 21:443–478MATHCrossRefMathSciNetGoogle Scholar
  9. 9.
    Evans, L.C., Gariepy, R.: Measure Theory and Fine Properties of Functions. CRC Press (1991)Google Scholar
  10. 10.
    Farb, B., Margalit, D.: A primer on mapping class groups, in preparationGoogle Scholar
  11. 11.
    Forni G. (2002). Deviation of ergodic averages for area-preserving flows on surfaces of higher genus. Ann. Math. 155(1):1–103MATHCrossRefMathSciNetGoogle Scholar
  12. 12.
    Kerckhoff S., Masur H., Smillie J. (1986). Ergodicity of billiard flows and quadratic differentials. Ann. Math. 124(2):293–311CrossRefMathSciNetGoogle Scholar
  13. 13.
    Kleinbock D.Y., Margulis G.A. (1999). Logarithm laws for flows on homogeneous spaces. Invent. Math. 138:451–494MATHCrossRefMathSciNetGoogle Scholar
  14. 14.
    Kleinbock D., Weiss B. (2004). Bounded geodesics in moduli space. Int. Math. Res. Not. 30:1551–1560CrossRefMathSciNetGoogle Scholar
  15. 15.
    Kontsevich M., Zorich A. (2003). Connected components of the moduli spaces of Abelian differentials with prescribed singularities. Invent. Math. 153(3):631–678MATHCrossRefMathSciNetGoogle Scholar
  16. 16.
    Masur H. (1982). Interval exchange transformations and measured foliations. Ann. Math. 115:169–200CrossRefMathSciNetGoogle Scholar
  17. 17.
    Masur H. (1993). Logarithm law for geodesics in moduli space. Contemp Math. 150:229–245MathSciNetGoogle Scholar
  18. 18.
    Masur, H., Tabachnikov, S.: Rational billiards and flat structures. Handbook of Dynamical Systems, Vol. 1A, pp. 1015–1089. North-Holland, Amsterdam (2002)Google Scholar
  19. 19.
    Minsky Y., Weiss B. (2002). Non-divergence of horocyclic flows on moduli space. J. Reine Angew. Math. 552:131–177MATHMathSciNetGoogle Scholar
  20. 20.
    Meyn, S.P., Tweedie, R.L.: Markov Chains and Stochastic Stability. Springer-Verlag (1993)Google Scholar
  21. 21.
    Sullivan D. (1982). Disjoint spheres, approximation by imaginary quadratic numbers, and the logarithm law for geodesics. Acta Math. 149:215–238MATHCrossRefMathSciNetGoogle Scholar
  22. 22.
    Strebel, K.: Quadratic Differentials. Springer-Verlag (1984)Google Scholar
  23. 23.
    Varadhan, S.R.S.: Large Deviations and Applications. CBMS-NSF Regional Conference Series in Applied Mathematics Vol. 46. SIAM (1984)Google Scholar
  24. 24.
    Veech W. (1982). Gauss measures for transformations on the space of interval exchange maps. Ann. Math. 115:201–242CrossRefMathSciNetGoogle Scholar
  25. 25.
    Veech W. (1986). Teichmuller geodesic flow. Ann. Math. 124:441–530CrossRefMathSciNetGoogle Scholar
  26. 26.
    Zemljakov A., Katok A. (1975). Topological transitivity of billiards in polygons. Mat. Zametki 19(2):291–300MathSciNetGoogle Scholar

Copyright information

© Springer Science+Business Media, B.V 2006

Authors and Affiliations

  1. 1.Department of MathematicsUniversity of ChicagoChicagoUSA

Personalised recommendations